MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.52.415 ENH. ROD TI 5.5X200MM; SPINE ENH. ROD TI

MEDACTA INTERNATIONAL SA PEDICLE SCREW 03.52.415 ENH. ROD TI 5.5X200MM; SPINE ENH. ROD TI
Model Number 03.52.415
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19-apr-2023; lot 2121497: (b)(4) items manufactured and released on 23-jul-2021.Expiration date: 2026-07-07.No anomalies found related to the problem.To date, 51 items of the same lot have been sold with no similar reported case during the period of the review.Clinical evaluation performed by medical affairs director: one year after thoraco-lumbar fusion on 4 levels one of the rods broke and needed exchanging.We have no history of the case and the one picture supplied is of extremely low quality, so that it's impossible to offer a thorough reconstruction of the case.It can be assumed that it originated from a vertebral fracture which did not heal completely after one year.In these conditions, the temporary implants are subject to fatigue failure.In this case, the necessity of bridging the broken vertebra exposed the rod to an increased stress and, coupled with the lack of fusion at 12 months, fracture occurred.Visual inspection performed by r&d manager: as can be seen in the x-ray and in picture sent, the rod broke.The construct is made of 4 screws that cover 5 vertebrae, with the central vertebra without screw.The cracking happened adjacent to the two upper pedicle screws, on the side facing the not supported area.It is unknown if any traumathic event that may have reduced the strength of the implant occurred.The root cause may have been a lack bone fusion combined with the missing support of a screw in the level adjacent to the breakage plane.
 
Event or Problem Description
Revision surgery at about 1 year and 1 month after primary due to enh.Rod ti 5.5x200mm breakage while the patient was sitting.

Brand Name
PEDICLE SCREW 03.52.415 ENH. ROD TI 5.5X200MM
Common Device Name
SPINE ENH. ROD TI
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16831295
Report Number3005180920-2023-00314
Device Sequence Number1929666
Product Code NKB
UDI-Device Identifier07630030858086
UDI-Public07630030858086
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/07/2026
Device Model Number03.52.415
Device Catalogue Number03.52.415
Device Lot Number2121497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight80 KG
Patient EthnicityHispanic